Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Briviact

Briviact

Hello,has anyone made the switch from keppra to brivact?I'm thinking about switching and would like to hear thoughts.

A MyEpilepsyTeam Member said:

My neurologist switched me from Keppra to briviact when she asked my parents how my mood had been and my mom broke down crying. I had no clue that I had turned into a mean horrible person. I was so confused why everyone avoided me and I felt really alone because people would tell me I was being mean and I would try to be better but I guess it turned me into an awful person. I was on 1000mg twice a day on keppra and I was still having 4-7 seizures a week so it wasn’t really working. My mood has been so much better on briviact. I’m on 100mg twice a day which is the highest dose possible. Luckily I have state insurance because briviact is crazy expensive. If I didn’t have insurance out of pocket its $2,200 a month. My doctor was really surprised I didnt have a copay. Also, with keppra I was nauseous all the time and just felt like crap. On briviact I feel much better but I have headaches almost everyday. I get occasional waves of nausea but I haven’t thrown up in awhile. Briviact brought me down to 1-2 seizures a week so we added lamictal which let me go 7 weeks without a seizure.

posted almost 4 years ago
A MyEpilepsyTeam Member said:

I’m not really sure if the Briviact is causing my headaches or if it is the lamictal. I’ve always been prone to have headaches even before I was diagnosed but they have been much worse now. I also seem to have more energy on the Briviact than keppra. I did jinx myself though yesterday I was super nauseous and I did throw up several times! I hope you have a nice friday!

posted almost 4 years ago
A MyEpilepsyTeam Member said:

Keppra made me miserable,too! Everything got on my nerves! I have been feeling better since I left my job! I'm getting more sleep and less stress! I did feel more tired being on Briviact! I am just taking generic Tegretol ( carbamezapine) now!

posted almost 4 years ago
A MyEpilepsyTeam Member said:

Briviact has been so much better! I was on over 14 years of Keppra - eight years overdosed! It was torment for me - I constantly had Keppra rage and couldn't control myself! Once I got switched to Briviact, things became much better! Lots less anger! Main side effect now is feeling more tired, and less energy. But that is much better to live with! My advice - never go back on Keppra again if you had Keppra rage!

I was also on 15 years of lamictal! They had to take me off because my spleen was about to burst! Coming off lamictal is the slowest ever! Took me 11 months to come off it and another year for it to get out of my system!

posted almost 4 years ago
A MyEpilepsyTeam Member said:

Brivact has been a blessing for me. Keppra never did me good so the doctor took me off of that and put me on brivact.

posted almost 4 years ago
Already a Member? Log in